PTSD, whistleblowing and chemical injury: There are some human experiences that others can’t really understand

“There are some human experiences that others can’t really understand. I learned a bit about that half a life ago when I developed a painful back problem that never got better, even with surgery. I learned to not talk about it, because even well-meaning responses were alienating. People would recount their own back stories [but they got better]. It helped me out to understand that they had nothing in their own catalog of experiences that fit mine. They couldn’t understand.”

Numbing of our emotions and what happens to adolescents who develop that way?

What happens when the normal drive for sex and orgasm and romantic love is muted or altogether absent because the kids are on SSRI or SNRI antidepressants? My friend talked with a adolescent counselor and she’s noticed that these kids are strangely uninterested in romantic love and sometimes even appear to be asexual. That is ALARMING and it’s right in line with what my speculative fears suggested. I don’t have much more to say about the topic but would like to raise the issue that more people may start to think about this very serious problem a far to large percentage of our population is now facing.

Off-label marketing: the competition for “biggest corporate fine” gets juicy

It is so important to admit when you’re wrong.  So here goes… When I wrote that Astra-Zeneca paid the biggest corporate fine in American history ($520 million) for the off-label marketing of Seroquel, an atypical antipsychotic [I wrote that here]; I was wrong. (NOTE: off-label marketing is the promotion of a drug – whether amongst patients, doctors, or other […]

FDA safety alert — Antipsychotic drugs: Treatment During Pregnancy and Potential Risk to Newborns

FDA notified healthcare professionals that the Pregnancy section of drug labels for the entire class of antipsychotic drugs has been updated. The new drug labels now contain more and consistent information about the potential risk for abnormal muscle movements (extrapyramidal signs or EPS) and withdrawal symptoms in newborns whose mothers were treated with these drugs during the third trimester of pregnancy.